MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20574204
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Pictures of the device set-up was obtained and was reviewed by an audiologist who confirmed that the sportslock was not installed all the way on the receiver.This can then lead to the dome not being fully secured and may lead to the dome falling off.The clinical investigation concluded:it has been reported that the patient had a dome lodged in ear.It looks like the sports lock was incorrectly positioned causing the dome to dislodge in ear.The patient went to er for removal of dome.No further symptoms were reported.Clinical conclusion is that the this has not caused harm to the patient and no medical treatment was prescribed.Clinical evaluation: hearing aids need to have detachable spare parts such as domes.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.The clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.The risk analysis further addresses this hazard.It is known that the risk of an infection is minimal if the dome is removed in a timely manner.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment concluded: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This case is being reported since patient required a visit to the er to remove the dome.This is a final report.
 
Event or Problem Description
On (b)(6) 2023, patient stated dome became lodged in his ear and was stil lodged in his ear when customer service agent called to ask follow-up questions ((b)(6) 2023).Patient did not describe any other symptoms or harm.Patient stated that were waiting to see if dome will work its way out.Patient had fitted in new domes by themselves 3+ weeks earlier.On an unknown date, patient went to er to remove dome from his ear.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17037084
Report Number3005650109-2023-00074
Device Sequence Number15211376
Product Code OSM
UDI-Device Identifier05708296088546
UDI-Public05708296088546
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20574204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale